Side effects or insanity?
Jul 17, 2003
Two months ago I switched from Kaletra/Zerit/Epivir to Viramune/Viread/Epivir. Was feeling pretty well. I'd been on a PI containing regimen for five years with undetectable VL. My T cells are up to 325. I switched off PI's because of lipid problems - had a heart attack 10 months ago, very recent recath ok (false positive thallium stress test at 10 METS). I'm 51. My lipids are now normal. Had crypto meningitis 1998. Other meds include 12.5mg Toprol (25mg made me dizzy and lowered my BP too much), aspirin, 200mcg Synthroid, 10grams Androgel, 25mg DHEA (was tested twice and DHEAS was very low). I also take 20MEQ KDur, 100mg B2, 2 grams Carnitor, Foltx, 100mg CoQ10. Since switching to the new HIV regimen, I've noticed intermittent and unpredictable exercise intolerance (lack of stamina) coupled with other very disturbing symptoms - brief lightheadedness, increased heat intolerance (I don't sweat like I should), and feeling very ill. I don't usually feel anxious unless this persists for hours, then I'm prone to anxiety, tremor, even get tearful in frustration. I can feel reasonably ok again within 24 hours or less, but episodes are increasing. During recent hospitalization for heart cath they ruled out Addison's disease, arrythmias. They found a mild nystagmus. Also have developed severe, chronic constipation despite good diet, use of stool softeners and fiber. Could any of these symptoms possibly be related to change in meds? "PI withdrawal? (I found PI's mildly sedating). I've had rare panic episodes before, but not accompanied by other problems. I'm muscular and usually active. No drugs/alcohol. Doc gave me Xanax - hate it! Just puts me to sleep. He seems baffled. Suggestions? Thanks.
Response from Dr. Henry
Some of my patients have developed constipation when long-term PIs were stopped. A small % of patients develop some CNS complaints on nevirapine (has excellent CNS penetration) though Sustiva usually gets all of the attention. It sounds like your work-up and treatment has been quite thorough. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.